Kansas, 2019

Flash Flooding and Flooding in Kansas, June 22 to 23, 2019

June 22 to 23, 2019 · NWS ICT · 31 events in 8 counties and zones

Extremely powerful Severe thunderstorms that produced a trifecta of large (in a few instances very large) hail, damaging winds that reached as high as 80 mph, and flash floods struck parts of Central as well as most of South-Central and Southeast Kansas in the afternoon and evening of the 22nd. Hardest hit were Reno and Sedgwick counties where hail reached the size of baseballs in Reno County…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
31

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

Extremely powerful Severe thunderstorms that produced a trifecta of large (in a few instances very large) hail, damaging winds that reached as high as 80 mph, and flash floods struck parts of Central as well as most of South-Central and Southeast Kansas in the afternoon and evening of the 22nd. Hardest hit were Reno and Sedgwick counties where hail reached the size of baseballs in Reno County and widespread winds from 70 to 80 mph whipped across most of Sedgwick County, most notably around the Wichita Metro area where a 67-mph gust was measured at Eisenhower Airport. No doubt, tree damage was widespread, among which were large trees that were uprooted.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 22, 5:27 AM CST, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 22, 5:27 AM CST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
627 AM CDT Sat Jun 22 2019

.SHORT TERM...(Today through Sunday night)
Issued at 327 AM CDT Sat Jun 22 2019

Overnight tonight, convection initiated across south central
Kansas in an area of strong 850mb moisture transport in the
vicinity of a frontal boundary lifting north across the forecast
area. This convection has gradually filled in throughout the
night, producing large hail of up to tennis ball size in the
strongest cores given the very unstable air (extremely large
CAPE). Throughout the rest of the morning, these storms are
expected to continue lifting north/northeastward ahead of more
chances for showers and storms later this afternoon and evening.

During the day today, the warm moist air mass that has been
located over the forecast area over the past day or so will
persist, once again creating a very unstable environment. A
surface low and cold front will move into the area, which will
provide a focus for strong and severe storm initiation beginning
this afternoon as the cap is eroded. Models indicate that MLCAPE
greater than 4000J/kg will be located across south central and
southeast Kansas with 1000mb-700mb MUCAPE upwards of 6000 J/kg.
Additionally, 700-500mb lapse rates up to 9C/km, dewpoints in the
mid-70s, and decent moisture transport into the region will all
combine to produce some severe storms. In initially discrete
storms, large hail will be the primary threat, though a brief
tornado cannot be completely ruled out. As storms continue to
evolve throughout the evening, storm mode should transition to
more of a cluster of thunderstorms, in which a damaging wind
threat will emerge. Additionally, precipitable water values near
2+ inches along with strong moisture flux convergence at 925mb and
850mb being advected into south central Kansas from the south are
all suggestive of very heavy rain potential in storms that do
develop. Locally heavy downpours will present a flash flooding
threat, particularly across south central and southeast Kansas
where training and backbuilding will be possible throughout the
overnight hours Saturday night. As a result, a flash flood watch
remains in effect from this afternoon through Sunday night.

The front will essentially stall across the area into the day on
Sunday. This will sustain convection at least through Sunday
morning. Additional strong and severe storms will be possible
Sunday afternoon/evening as very large instability returns to the
forecast area, this time focused in southeast Kansas. Once again,
some of these storms are likely to be severe, with shear profiles
favoring supercells capable of initially large hail and then
damaging winds. As low-level shear increases throughout Sunday
evening, a couple tornadoes cannot be ruled out, particularly in
the vicinity of any local boundaries. Flash flooding will also
continue to be a threat with very high PW values once again. As
the previous discussion mentioned, by Sunday and into Monday,
river flooding is likely to become a concern once again as rivers
begin to respond from recent rainfall. Sunday will also be much
cooler than the previous couple of days, with highs only reaching
into the mid 80s area-wide.

.LONG TERM...(Monday through Friday)
Issued at 327 AM CDT Sat Jun 22 2019

Relief from thunderstorms and severe weather will finally come on
Monday as the mid/upper trough finally exits to the east of the
forecast area by midday. This will set up a more zonal mid-level
pattern followed by ridging building in from the west by late
Tuesday evening. Some weak southerly flow may advect enough
moisture into the area for a spotty shower or storm periodically
throughout the first half of the work week, but confidence in this
is low and the bulk of the area should remain dry. Temperatures
will rebound as well producing near-normal afternoon highs each
day.

For the latter half of the workweek, a couple of brief quick-
hitting shortwaves may produce a storm or two across the area, but
in general the mostly dry and summer-like pattern will persist
throughout the week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 627 AM CDT Sat Jun 22 2019

Patchy MVFR cigs will affect parts of central and southeast Kansas
early this morning. Otherwise, the main concern is redevelopment
of strong to severe convection this afternoon and evening, mainly
along and east of a Salina to Wichita line. Gusty south winds will
develop ahead of a slow moving front and will be the focus for
the showers and storms this afternoon. This front will gradually
move southeast tonight.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    90  67  82  59 /  60  60  40  20
Hutchinson      90  65  80  57 /  50  60  40  20
Newton          89  65  81  58 /  50  60  60  20
ElDorado        89  66  81  59 /  60  70  50  20
Winfield-KWLD   90  67  82  60 /  60  70  50  20
Russell         80  60  73  53 /  40  70  40  20
Great Bend      82  60  74  54 /  40  70  40  10
Salina          89  64  79  57 /  50  70  50  20
McPherson       89  64  80  56 /  50  60  40  20
Coffeyville     90  68  83  63 /  40  80  60  50
Chanute         90  67  82  62 /  40  80  60  40
Iola            90  67  82  61 /  30  80  70  40
Parsons-KPPF    90  68  82  62 /  40  80  60  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 4 PM CDT this afternoon through late
Sunday night for KSZ052-053-067>072-082-083-091>096-098>100.

&&

SHORT TERM...TAV
LONG TERM...TAV
AVIATION...KED
Hazardous weather outlook, Jun 22, 4:23 AM CST, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
523 AM CDT Sat Jun 22 2019

KSZ032-033-047>053-067>072-082-083-091>096-098>100-231030-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
523 AM CDT Sat Jun 22 2019

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms are expected this afternoon and
evening, especially across southern Kansas. Storms are likely to be
severe. The main threats in strongest storms will be hail up to
around two inches in diameter and damaging winds to 70 mph, though a
brief tornado cannot be ruled out during the afternoon hours. In
addition to the severe weather threat, flash flooding will be
possible as thunderstorms that develop are likely to produce very
heavy rainfall rates. Rises along area rivers are also possible. A
flash flood watch has been issued for most of southern Kansas to
this flooding threat.

River flooding is ongoing along the Cow Creek across portions of
Rice and Reno counties. Please refer to the latest flood warnings
and statements for the most up to date information.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Strong to severe storms are expected again Sunday afternoon and
evening, especially in southeast Kansas. Similar to Saturday, the
main threats will be hail up to around 2 inches in diameter, wind
gusts to 70mph, and flash flooding. A brief tornado cannot be ruled
out. The flash flood watch extends until Sunday evening.

River flooding will likely continue through at least Sunday along
the Cow Creek across portions of Rice and Reno counties. See the
latest flood warnings and statements for the most up to date
information.

A slight chance of thunderstorms will be possible on Tuesday
evening, but confidence is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

Vaughan

In the hours before

Special weather statement, Jun 22, 4:10 AM CST, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Wichita KS
510 AM CDT Sat Jun 22 2019

KSZ070-071-094-095-221045-
Wilson KS-Greenwood KS-Woodson KS-Elk KS-
510 AM CDT Sat Jun 22 2019

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Wilson County in southeastern Kansas...
  Eastern Greenwood County in southeastern Kansas...
  Woodson County in southeastern Kansas...
  Elk County in southeastern Kansas...

* Until 545 AM CDT.

* At 507 AM CDT...National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 5 miles
  west of Gridley to near Toronto to 7 miles east of Atlanta...and
  moving east at 45 mph.

wind gusts to around 45 mph will be possible with these storms.

* Locations impacted include...
  Eureka, Fredonia, Yates Center, Howard, Moline, Longton, Toronto,
  Hamilton, Severy, Buffalo, Grenola, Fall River, Neosho Falls, Elk
  Falls, Benedict, Climax, Virgil, New Albany, Coyville and Buxton.

LAT...LON 3733 9651 3776 9632 3812 9606 3811 9596
      3804 9596 3804 9554 3765 9553 3738 9592
      3739 9596 3735 9597 3732 9601
TIME...MOT...LOC 1009Z 278DEG 44KT 3811 9598 3778 9603 3741 9664

DARMOFAL
Local storm report, Jun 22, 5:07 AM CST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
607 AM CDT SAT JUN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 AM     FLASH FLOOD      PEABODY                 38.17N 97.11W
06/22/2019                   MARION             KS   LAW ENFORCEMENT

            RAPIDLY RISING WATER HAS FLOODED BUSINESSES ALONG MAIN
            STREET.

&&

KED
Local storm report, Jun 22, 6:27 AM CST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
727 AM CDT SAT JUN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 AM     FLASH FLOOD      PEABODY                 38.17N 97.11W
06/22/2019                   MARION             KS   LAW ENFORCEMENT

            RAPIDLY RISING WATER HAS FLOODED BUSINESSES
            ALONG MAIN STREET.

0425 AM     FLASH FLOOD      PEABODY                 38.17N 97.11W
06/22/2019                   MARION             KS   LAW ENFORCEMENT

            MANDATORY EVACUATIONS FOR RESIDENCE ON OLIVE
            STREET. WATER ALSO OVER THE ROAD AT MAPLE,
            OLIVE AND WALNUT.

0318 AM     TSTM WND GST     HUTCHINSON AIRPORT      38.07N 97.87W
06/22/2019  M55 MPH          RENO               KS   ASOS

0302 AM     TSTM WND DMG     NICKERSON               38.15N 98.09W
06/22/2019                   RENO               KS   LAW ENFORCEMENT

            LARGE TREE FELL ON HOUSE AND CAVED IN ROOF.

0255 AM     TSTM WND GST     N STERLING              38.22N 98.21W
06/22/2019  E60 MPH          RICE               KS   TRAINED SPOTTER

0255 AM     TSTM WND GST     LYONS AIRPORT           38.34N 98.23W
06/22/2019  M59 MPH          RICE               KS   AWOS

0242 AM     TSTM WND GST     LYONS                   38.35N 98.20W
06/22/2019  E60 MPH          RICE               KS   LAW ENFORCEMENT

            TREE LIMBS DOWNED IN TOWN.

0235 AM     TSTM WND GST     LYONS AIRPORT           38.34N 98.23W
06/22/2019  M72 MPH          RICE               KS   AWOS

0232 AM     TSTM WND GST     LYONS                   38.35N 98.20W
06/22/2019  M54 MPH          RICE               KS   BROADCAST MEDIA

            VIA KWCH. DAVIS WEATHER STATION.

0213 AM     FLASH FLOOD      2 N PEABODY             38.20N 97.11W
06/22/2019                   MARION             KS   LAW ENFORCEMENT

            WATER OVER THE ROADWAY ON NIGHTHAWK JUST
            SOUTH OF 90TH.

0157 AM     HAIL             WNW CLAFLIN             38.52N 98.54W
06/22/2019  E2.50 INCH       BARTON             KS   TRAINED SPOTTER

0154 AM     HEAVY RAIN       2 SSE GOESSEL           38.22N 97.33W
06/22/2019  M3.20 INCH       MARION             KS   MESONET

            WUNDERGROUND STATION.

0151 AM     FLASH FLOOD      3 WSW PEABODY           38.16N 97.15W
06/22/2019                   MARION             KS   LAW ENFORCEMENT

            WATER OVER 60TH STREET JUST EAST OF
            LIMESTONE ROAD.

0120 AM     FLASH FLOOD      PEABODY                 38.17N 97.11W
06/22/2019                   MARION             KS   PUBLIC

            SEVERAL STREETS FLOODED WITH ROAD NEAR THE
            HIGH SCHOOL IMPASSABLE.

0120 AM     HAIL             2 WNW HUTCHINSON        38.08N 97.95W
06/22/2019  E1.00 INCH       RENO               KS   PUBLIC

            .

1255 AM     HEAVY RAIN       PEABODY                 38.17N 97.11W
06/22/2019  M4.00 INCH       MARION             KS   PUBLIC

            VIA SOCIAL MEDIA.

1253 AM     HEAVY RAIN       4 S PEABODY             38.11N 97.11W
06/22/2019  M3.03 INCH       MARION             KS   MESONET

            WUNDERGROUND STATION. SINCE ABOUT 10 PM
            FRIDAY EVENING.

1231 AM     FLASH FLOOD      PEABODY                 38.17N 97.11W
06/22/2019                   MARION             KS   LAW ENFORCEMENT

            AUTHORITIES ARE CLOSING THE 9TH STREET
            BRIDGE DUE TO TWO FEET OF WATER OVER IT.

1156 PM     HAIL             PEABODY                 38.17N 97.11W
06/21/2019  E1.00 INCH       MARION             KS   PUBLIC

1151 PM     HAIL             PEABODY                 38.17N 97.11W
06/21/2019  E0.70 INCH       MARION             KS   LAW ENFORCEMENT

            .

1034 PM     HAIL             PEABODY                 38.17N 97.11W
06/21/2019  E0.70 INCH       MARION             KS   LAW ENFORCEMENT

            .

&&

KED
Local storm report, Jun 22, 7:55 AM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
855 AM CDT SAT JUN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       3 NE WALTON             38.15N 97.21W
06/22/2019  M4.91 INCH       HARVEY             KS   COCORAHS

            24 HOUR TOTAL.

&&
Local storm report, Jun 22, 7:56 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
856 AM CDT SAT JUN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     HEAVY RAIN       1 NNW HESSTON           38.15N 97.43W
06/22/2019  M2.80 INCH       HARVEY             KS   COCORAHS

            24 HOUR TOTAL.

&&
Local storm report, Jun 22, 7:57 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
857 AM CDT SAT JUN 22 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     HEAVY RAIN       2 ENE LEHIGH            38.39N 97.26W
06/22/2019  M2.30 INCH       MARION             KS   COCORAHS

            24 HOUR TOTAL.

&&

The radar

The Wichita radar (KICT), 108 km away, was scanning. The volume nearest the first event began at 15:54 UTC.

Open the radar archive at this moment

Event by event

21 thunderstorm wind, 6 hail, 2 flood, 2 flash flood. Local standard time, as filed.

Flood, Rice

When
June 22, 9:52 AM CST to 11:52 AM CST
Where
Rice County, 5 mi N of Lyons to 7 mi E of Lyons
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
38.422, -98.200

A handful of roads remained closed across the Rice County from the heavy rains that had occurred during the night.

Hail, Ellsworth

When
June 22, 3:09 PM CST to 3:10 PM CST
Where
Ellsworth County, 6.24 mi N of Kanopolis
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.810, -98.140

Hail, Ellsworth

When
June 22, 3:12 PM CST to 3:13 PM CST
Where
Ellsworth County, 0.69 mi N of Ellsworth
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.740, -98.230

Hail, Harper

When
June 22, 4:23 PM CST to 4:25 PM CST
Where
Harper County, 3.83 mi SSE of Duquoin
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
37.330, -98.050

Thunderstorm Wind, Harper

When
June 22, 4:59 PM CST to 5:01 PM CST
Where
Harper County, 0.88 mi NW of Harper
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.290, -98.030

The gusts were estimated from 60 to 65 mph.

Thunderstorm Wind, Sedgwick

When
June 22, 5:10 PM CST to 5:12 PM CST
Where
Sedgwick County, 1.78 mi ESE of Garden Plain
Measured
61 kt (70 mph) estimated gust
Reported by
Storm Chaser
Coordinates
37.660, -97.650

Gusts were estimated from 60 to 70 mph 3 miles west of Goddard. The winds caused blowing dust.

Hail, Reno

When
June 22, 5:23 PM CST to 5:25 PM CST
Where
Reno County, (Hut)hutchinson Muni
Measured
2 in hail
Reported by
ASOS
Coordinates
38.070, -97.870

Thunderstorm Wind, Sedgwick

When
June 22, 5:25 PM CST to 5:27 PM CST
Where
Sedgwick County, 0.69 mi S of Goddard
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.660, -97.580

An 8-foot section of fence was blown down.

Hail, Reno

When
June 22, 5:26 PM CST to 5:29 PM CST
Where
Reno County, 3.81 mi E of (Hut)hutchinson Muni
Measured
2.75 in hail
Reported by
Trained Spotter
Coordinates
38.070, -97.800

The hail ranged from tennis ball to baseball sized. No damage had been reported yet.

Thunderstorm Wind, Sedgwick

When
June 22, 5:27 PM CST to 5:30 PM CST
Where
Sedgwick County, 0.69 mi S of Goddard
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.660, -97.580

The winds were estimated from 70 to 80 mph in Goddard. No damage was reported but with winds this strong, one would have to think there was.

Thunderstorm Wind, Sedgwick

When
June 22, 5:34 PM CST to 5:36 PM CST
Where
Sedgwick County, 1.76 mi NW of Viola
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.500, -97.670

No damage was reported.

Thunderstorm Wind, Sedgwick

When
June 22, 5:34 PM CST to 5:36 PM CST
Where
Sedgwick County, 0.69 mi S of Goddard
Measured
61 kt (70 mph) estimated gust
Reported by
Storm Chaser
Coordinates
37.660, -97.580

The media storm chaser reported 65 to 70 mph winds at the Dillon's warehouse.

Thunderstorm Wind, McPherson

When
June 22, 5:43 PM CST to 5:45 PM CST
Where
McPherson County, 0.54 mi E of Mc Pherson
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.370, -97.660

The winds were estimated as being greater than 60 mph.

Thunderstorm Wind, Sedgwick

When
June 22, 5:43 PM CST to 5:44 PM CST
Where
Sedgwick County, 3.21 mi NNW of (Ict)wichita Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.690, -97.460

No damage was reported.

Thunderstorm Wind, Sedgwick

When
June 22, 5:45 PM CST to 5:47 PM CST
Where
Sedgwick County, 3.89 mi NW of (Ict)wichita Arpt
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.690, -97.480

Winds estimated from 60 to 65 mph were reported at the Maize Rd./Kellogg interchange.

Hail, Sedgwick

When
June 22, 5:46 PM CST to 5:47 PM CST
Where
Sedgwick County, 2.64 mi SE of Goddard
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
37.640, -97.550

The quarter-sized hail was reported along MacArthur Road.

Thunderstorm Wind, Sedgwick

When
June 22, 5:46 PM CST to 5:48 PM CST
Where
Sedgwick County, 3.21 mi NNW of (Ict)wichita Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.690, -97.460

The winds were estimated from 65 to 70 mph in West Wichita.

Thunderstorm Wind, Sedgwick

When
June 22, 5:53 PM CST to 5:55 PM CST
Where
Sedgwick County, 3.5 mi S of Maize
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.720, -97.480

No damage was reported.

Thunderstorm Wind, Sedgwick

When
June 22, 5:53 PM CST to 5:55 PM CST
Where
Sedgwick County, 3.21 mi SSE of Maize
Measured
61 kt (70 mph) measured gust
Reported by
Trained Spotter
Coordinates
37.730, -97.440

No damage was reported.

Thunderstorm Wind, Sedgwick

When
June 22, 5:58 PM CST to 6:00 PM CST
Where
Sedgwick County, 0.88 mi NW of (Ict)wichita Arpt
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
37.660, -97.440

Pea-sized hail was also reported though damage was not.

Thunderstorm Wind, Sedgwick

When
June 22, 6:02 PM CST to 6:05 PM CST
Where
Sedgwick County, 3.21 mi NNW of (Ict)wichita Arpt
Measured
65 kt (75 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.690, -97.460

A tree with a 2-foot diameter trunk was uprooted and found laying across the road near NW 21st Street and Ridge Road. Numerous reports of tree damage were received across West Wichita.

Thunderstorm Wind, Sedgwick

When
June 22, 6:12 PM CST to 6:15 PM CST
Where
Sedgwick County, 3.5 mi S of Maize
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.720, -97.460

Large tree limbs were blown down on Zoo Blvd.

Thunderstorm Wind, Sedgwick

When
June 22, 6:15 PM CST to 6:17 PM CST
Where
Sedgwick County, 1.49 mi SSE of Eastborough
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
37.680, -97.240

Downed tree limbs landed on a power line at the intersection of Mansfield and Gilbert streets. The report was received via Twitter.

Thunderstorm Wind, Sedgwick

When
June 22, 6:15 PM CST to 6:16 PM CST
Where
Sedgwick County, 0.69 mi S of Bellaire
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.760, -97.270

No damage was reported.

Thunderstorm Wind, Sedgwick

When
June 22, 7:12 PM CST to 7:13 PM CST
Where
Sedgwick County, 2.3 mi ENE of Clearwater
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.510, -97.460

No damage was reported.

Thunderstorm Wind, Butler

When
June 22, 7:39 PM CST to 7:42 PM CST
Where
Butler County, 0.88 mi SW of Rose Hill
Measured
65 kt (75 mph) measured gust
Reported by
Emergency Manager
Coordinates
37.560, -97.140

The estimated winds were estimated around 50 mph sustained with gusts that reached around 75 mph. No damage was reported.

Flood, Butler

When
June 22, 7:45 PM CST to 10:45 PM CST
Where
Butler County, Rose Hill to 1 mi W of Rose Hill
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.570, -97.130

Street flooding occurred in town.

Thunderstorm Wind, Butler

When
June 22, 8:09 PM CST to 8:10 PM CST
Where
Butler County, 6.06 mi W of Beaumont
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
37.660, -96.640

The estimated gusts occurred between Beaumont and Leon.

Thunderstorm Wind, Wilson

When
June 22, 8:11 PM CST to 8:13 PM CST
Where
Wilson County, 0.69 mi S of Neodesha
Measured
65 kt (75 mph) estimated gust
Property damage
$15,000
Reported by
Broadcast Media
Coordinates
37.420, -95.680

A microburst caused major damage along Tank Ave. between 4th and 8th streets. Trees were uprooted and power poles were snapped off.

Flash Flood, Harper

When
June 22, 8:29 PM CST to June 23, 12:30 AM CST
Where
Harper County, 5.5 mi SSE of Anthony to 4.5 mi S of Anthony
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.077, -97.992

The flash flood occurred on Highway 179 near SW 160th St.

Flash Flood, Harper

When
June 22, 10:23 PM CST to June 23, 2:25 AM CST
Where
Harper County, 2 mi N of Anthony to 3 mi NW of Anthony
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.179, -98.030

Water flowed across a road near the spillway on Anthony Lake.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840265, 840300, 840302, 840303, 840316, 840317, 840304, 840309, 840306, 840318, 840319, 840320, 840321, 840322, 840324, 840307, 840325, 840326, 840327, 840328, 840310, 840311, 840312, 840329, 840330, 840331, 840299, 840332, 840314, 840263, 840264.